MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 64MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 64MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332764
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Failure of Implant (1924); Unspecified Infection (1930); Pain (1994)
Date of Event 10/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Initial reporter postal code: (b)(6).
 
Event or Problem Description
It was reported that a patient presented to the hospital with worsening thigh pain and erythema after a revision surgery of the left hip performed 13 days ago.The patient underwent a second revision surgery of the left hip on (b)(6) 2021 to exchange an oxinium fem hd 12/14 36 mm +0 and an r3 0 deg xlpe acet lnr 36mm x 64mm due to infection.Extensive infection was noted during surgery.Patient current health status remains unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Initial reporter postal code: 2605.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, per complaint details, the patient required a head and liner exchange due to pain, erythema and extensive infection approximately 13 days post-left tha revision.It was communicated that the requested documentation was not available.Reportedly, the root cause of the revision was an infection; however, without the requested clinical documentation, the source/root cause of the infection could not be fully assessed or concluded.The patient impact beyond the reported symptoms and subsequent revision could not be determined as the patient status remains unknown.No further medical investigation could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 64MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12714135
Report Number1020279-2021-07712
Device Sequence Number4560170
Product Code JDI
UDI-Device Identifier03596010598042
UDI-Public03596010598042
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model Number71332764
Device Catalogue Number71332764
Device Lot Number15LM04430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2021
Supplement Date Received by Manufacturer10/09/2021
01/21/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/08/2021
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age61 YR
Patient SexMale